Results 1 to 9 of 9
Acetaminophen/Narcotics
  1. #1
    BigJohn is offline Member
    Join Date
    Nov 2005
    Location
    USA.
    Posts
    81

    Default Acetaminophen/Narcotics

    Hey folks...there seems to be an unknown risk with taking narcotics that have Acetaminophen(Tylenol) in them. Percocet, Darvocet, Ultracet, basically anything with "cet" in the name. ACETAMINOPHEN WILL KILL YOU! It will kill you loooooooong before the narcotics do. It destroys your liver. And for those of you who drink while taking these to multiply the effect.........the damage is exponential. I heard some words of wisdom on this.....here it is...."How many 60 year old junkies have you ever heard of?" Yeah...made me think too

    Peace and all that,

    John

  2. #2
    Casey55 is offline Member
    Join Date
    Nov 2004
    Location
    USA.
    Posts
    131

    Default

    Regular doses of Tylenol or narcotics with Tylenol will NOT kill you. Only an over dose can cause liver damage or even death.

  3. #3
    zippysgoddess is offline Platinum Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    2,482

    Default

    Actually Casey, not just an overdose, long-term use can cause these damages as well, resulting in many medical problems or even death.

    BigJohn, this is also not an UNKNOWN risk, this risk has been known for many, many years. You will see it on med warning labels or in the prescribing information if you read it.

    Not all CET pills contain Acetaminophen, and APAP on other meds also stands for Acetaminophen, as a medical shorthand.

    You can also get the same problems from Aspirin if you take too much or take it for too long, as well as Ibuprofen, Naproxen and etc.

    Acetaminophen can just cause the damage or problems faster than other drugs, and overdose can cause a very long, agonizing death.





    My information is not guaranteed correct. I do not get them right all the time, but I do enjoy the hunt~

  4. #4
    BigJohn is offline Member
    Join Date
    Nov 2005
    Location
    USA.
    Posts
    81

    Default

    I meant an "unknown" risk among those of us who abuse or take them long term. It's just that I have warned many about this and they seemed unaware of how dangerouos it can be especially taking it in higher than prescribed doses as we usually do. Of course any drug in high doses is toxic but Acetaminophen seems to be the big one because it is used in so many piankiller compounds. Thank you for also listing the APAP as the shorthand...I forgot about that.

    Peace and all that,

    John

  5. #5
    withwhomilivalie is offline Junior Member
    Join Date
    Feb 2006
    Location
    , , .
    Posts
    40

    Default

    Does anyone know if tylenol is detectable in urine tests if you take a lot of it?

  6. #6
    sweetchikk05 is offline Banned
    Join Date
    Nov 2005
    Location
    USA.
    Posts
    824

    Default

    I dont believe tylenol is detectable, no it isnt

    Liz ann

  7. #7
    withwhomilivalie is offline Junior Member
    Join Date
    Feb 2006
    Location
    , , .
    Posts
    40

    Default

    Thanks so much for youre reply sweetchikk05. I have one more question for anyone who knows and it would be great if i got an answer soon. My friend took a lot of tylenol but is too afraid to tell her mother because she thinks shell get in trouble. She took like 15 pill or so. Is tylenol detectable in blood?

  8. #8
    sweetchikk05 is offline Banned
    Join Date
    Nov 2005
    Location
    USA.
    Posts
    824

    Default

    why did she take so many? and why would they or anyone be testing her/his blood, its just tylenol theres no harm in that unless your attempting to harm and 15 sure sounds like a lot were they trying to od??

    Liz ann

  9. #9
    withwhomilivalie is offline Junior Member
    Join Date
    Feb 2006
    Location
    , , .
    Posts
    40

    Default

    I really dont know what she thought she was doing but she doesn't want to tell anyone that she took any tylenol and she wants to know if its detectable in blood or urine..and since I don't know these things I'm just trying to get answers as soon as possible so that she will feel better about going to the hospital.

    So you know how she took like 15 tylenol? Is it urgent that she go to the hospital now or will symptoms manifest themselves later? She already feels nauscious and has abdominal pain but she says its passing and doesn't seem as bad. If she doesn't go now will she be seriously harmed?
    If her liver is damaged will doctors be able to tell now as apposed to in like a year or more?

    Sorry for all the questions, I'm just worried and I don't know what to do/tell her.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22